MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513381
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used during a gastric biopsy procedure performed on (b)(6) 2022.During the procedure, the forceps did not cut properly and caused a hemorrhage.Four clips were placed and the patient was admitted to the hospital overnight for monitoring.The patient's current condition was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The returned radial jaw 4 standard capacity biopsy forceps was analyzed, and a visual evaluation noted that there were no issues found on the device.A functional evaluation was performed and noted that the device was able to open/close as intended.The reported event was not confirmed.It was reported that the failure mode was observed "during procedure", so it is possible that due to the technique used by the physician in conjunction with the patient anatomy could have affected the device operation.There is not enough evidence to determine whether the inadequate tissue acquisition was due to some issue in the device.The analysis did not find issues or evidence that would confirm that the device had influence on the event.However, the instructions for use (ifu) cited that: "complications associated with the use of the single-use biopsy forceps may include: bleeding".The product record review confirmed that this is not a new failure type and the risk is anticipated.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Therefore, the most probable root cause for the reported patient codes of "hemorrhage, major" and "tissue damage" are assigned as "known inherent risk of device".A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13598615
Report Number3005099803-2022-00909
Device Sequence Number20295568
Product Code FCL
UDI-Device Identifier08714729777953
UDI-Public08714729777953
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Model NumberM00513381
Device Catalogue Number1338
Device Lot Number0027680618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown